MAUDE Adverse Event Report: STRYKER GMBH LOCKING DRILL SLEEVE, LONG IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH LOCKING DRILL SLEEVE, LONG IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23514280
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "it was confirmed that the 23514280 was worn and the fit with 23510070 was loose.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received drill sleeve shows signs of usage all over its body.The tip of the drill sleeve was found slightly deformed along with the marking on the body was also faded.The locking area at the plastic knob is chipped off and deformed on both sides.A pre-surgical functional test was conducted with the returned drill sleeve with a sample sleeve and due to damage, it cannot be locked with the drill sleeve.Hence confirming the alleged issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to both user-related & normal wear-related issues.The failure was most likely caused by the mishandling of the device during repetitive usage.Also, the fact that repetitive sterilization and reprocessing cycles may have also contributed to the weakening of the material structural integrity cannot be neglected if any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LOCKING DRILL SLEEVE, LONG IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17550453
Report Number0009610622-2023-00281
Device Sequence Number17813512
Product Code LXH
UDI-Device Identifier07613327368178
UDI-Public07613327368178
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23514280
Device Lot NumberKP431173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown